Skip to main content
10 posts / 0 new
Last post
Anti depressants

hi everyone, as of lately without going into too much detail my mood swings are becoming increasingly too hard for me to handle. My neurologist recommended i visited my GP for anti depressants. I know these can be extremely addictive (my neurologist claims they shouldn't be) that's why im cautious on taking them. Has anyone had any experience with them that they could share with me??

No personal experience but have watched the results of my husband taking them many years ago. They are not to be considered a short term quick fix. My husband was prescribed them for three years. The scripts were not handed out freely. He was monitored with monthly appointments with the gp,who questioned his progress and gradual recovery.

My husband was anxious to stop them as soon as the gp deemed fit, as he too was conscious of the fear of addiction. Properly overseen , this will not be allowed to happen. Husband was reducing the dosage under instruction and all was well. And thankfully still is. Discuss your fears with your gp and I'm sure you will be reassured.

i was prescribed citalopram when i was awaiting diagnosis.

reluctant to take them i stayed off them until IV steroids made me paranoid and nasty to my husband.

they calmed me down brilliantly.

i haven't taken them for over a year now but it's good to know that they are on my repeat prescription list.

Citalopram has worked wonders for me.

I recently had blood tests as not feeling good after a bad virus. I finally had a phone call from GP who said my sodium level was border line 134 (should be 135). I did say to her funny enough its been like that on and off for years. She said well your on Citalopram which can cause low sodium, so stop them.

So now am I missing the point here. ???

I had asked her months ago could i come off them i was only on 10mg and she said NO, i think you should stay on them still for now.......

So suddenly she is telling me over the phone STOP THEM and we will do another blood test in a week.

I was shocked so was my PA.

I did read up about citalopram and low sodium its not usual but can be in older people who are on diartics. well i am not 82 or on diaretics. before the test i was told with my virus coughing thing to drink loads of water.......

I did point out to her as she is fairly new, that i have had border line low sodium for years on and off and wasnt even on citalopram.

I was a bit shocked as i didnt think you should just stop taking them, i had been asking to go on 5mg to come off them but refused, now just like that with a snap of fingers STOP THEM.

Well there you go then.

so much for monitoring people on these drugs.

don't stop them suddenly you will have bad withdrawel.My daughter stopped them suddenly a few year ago and she was very ill.

Hi mrsJ no i agree i was shocked and a bit angry.  i havent stopped them but tried to take more salt in my food.  we will see what the blood tests come back today.  I am really annoyed honestly as i asked to cut back NO, then just stop them.  doctors honestly its no wonder why some people end up in hospital because they have been given the wrong combination of drugs. 

lukezni wrote:

 My neurologist recommended i visited my GP for anti depressants. I know these can be extremely addictive (my neurologist claims they shouldn't be) that's why im cautious on taking them. 

 

This statement about anti-depressants being addictive puzzled me.  You're not thinking of anti-anxiety meds, are you?  Tranquillizers like benzodiazepines - diazepam and so on?  For sure, I have heard that they can be massively habit-forming and a nightmare to come off.  Anti-depressants really aren't like that, though.

Have a chat with your GP. and see what he/she says.  I hope that he/she will be able to reassure you.

Alison

Prozac has been a life saver for me - helps keep me on the straight and narrow - no shame on a little tablet to help us through

Exactly the same with me. I've been on Prozac for 12 years now. Never had any side effects, but they just keep me feeling my normal old self. I still have mood swings. Happy days and low days. It doesn't make you feel nothing, but it keeps your mood levels under control.